Alert archive / California / Wind Advisories in 2007

Wind Advisory 15, NWS Las Vegas, NV

March 27, 2007San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Mar 27, 2007, 9:13 PM PDT for San Bernardino County, California. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2007, 9:13 PM PDT (04:13 UTC)
Expired
Mar 28, 2007, 12:00 AM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 00:00Z, 4.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 00:00Z on 2007-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 00:00Z on 2007-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
3085 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 280413
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
913 PM PDT TUE MAR 27 2007

CAZ525-280700-
/O.EXP.KVEF.WI.Y.0013.000000T0000Z-070328T0400Z/
/O.NEW.KVEF.WI.Y.0015.070328T0413Z-070328T0700Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
913 PM PDT TUE MAR 27 2007

...WIND ADVISORY HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE WIND
ADVISORY FOR THE MORONGO BASIN UNTIL MIDNIGHT PDT TONIGHT.

STRONG NORTHWEST WINDS HAVE PERSISTED THIS EVENING...PARTICULARLY
IN AND AROUND TWENTYNINE PALMS AND JOSHUA TREE. NORTHWEST WINDS
OF 20 TO 30 MPH WITH SOME GUSTS OF 45 MPH CAN BE EXPECTED THROUGH
MIDNIGHT. LOCALIZED AREAS OF BLOWING SAND AND DUST ARE STILL
POSSIBLE...PARTICULARLY IN AND AROUND THE TWENTYNINE PALMS AREA.

$$

CAZ523-524-526-NVZ014-280515-
/O.EXP.KVEF.WI.Y.0013.000000T0000Z-070328T0400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-CADIZ BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER...
MOHAVE NATIONAL PRESERVE...BEATTY...GOLDFIELD...SILVER PEAK...
DYER
913 PM PDT TUE MAR 27 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WINDS HAVE CONTINUED TO DIMINISH THIS EVENING. NORTHWEST WINDS
OF 15 TO 25 MPH WITH SOME GUSTS TO NEAR 40 MPH CAN BE EXPECTED THE
REMAINDER OF THE EVENING. 

$$
2 follow-up statements
000 
WWUS75 KVEF 280415
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
915 PM PDT TUE MAR 27 2007

CAZ525-280700-
/O.CON.KVEF.WI.Y.0015.000000T0000Z-070328T0700Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
915 PM PDT TUE MAR 27 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

STRONG NORTHWEST WINDS HAVE PERSISTED THIS EVENING...PARTICULARLY
IN AND AROUND TWENTYNINE PALMS AND JOSHUA TREE. NORTHWEST WINDS
OF 20 TO 30 MPH WITH SOME GUSTS OF 45 MPH CAN BE EXPECTED THROUGH
MIDNIGHT. LOCALIZED AREAS OF BLOWING SAND AND DUST ARE STILL
POSSIBLE...PARTICULARLY IN AND AROUND THE TWENTYNINE PALMS AREA.

$$
000 
WWUS75 KVEF 280636
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1136 PM PDT TUE MAR 27 2007

CAZ525-280745-
/O.EXP.KVEF.WI.Y.0015.000000T0000Z-070328T0700Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
JOSHUA TREE...TWENTYNINE PALMS
1136 PM PDT TUE MAR 27 2007

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT. 

SURFACE PRESSURE GRADIENTS HAVE WEAKENED OVER THE PAST COUPLE OF
HOURS AND WIND SPEEDS HAVE TRENDED DOWNWARD AS WELL. NORTHWEST
WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED FOR THE
NEXT FEW HOURS...AS WINDS WILL CONTINUE THE DECREASE OVERNIGHT. THE
STRONGEST WINDS THIS EVENING HAVE BEEN IN AND NEAR TWENTYNINE
PALMS WHERE WIND GUSTS REACHED 56 MPH EARLIER THIS EVENING.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:00 PM PDT, 13 minutes earlier.

Area forecast discussion, Mar 27, 9:00 PM PDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
900 PM PDT TUE MAR 27 2007

.SYNOPSIS...SCATTERED SHOWERS WILL COME TO AN END OVERNIGHT AS A
STRONG AREA OF LOW PRESSURE MOVES EAST INTO UTAH. THE GREAT BASIN
AND MOJAVE DESERT WILL STAY UNDER A DRY NORTHERLY FLOW WEDNESDAY AND
THURSDAY AS THE AREA OF LOW PRESSURE LINGERS OVER COLORADO.
TEMPERATURE WILL STAY BELOW NORMAL WEDNESDAY FOLLOWED BY A WARMING
TREND THROUGH THE WEEKEND.
&&

.UPDATE...WINDS GRADUALLY DIMINISHING ACROSS THE AREA...WITH
MAJORITY OF LOCATIONS DROPPING BELOW WIND ADVISORY LEVEL...EXCEPT
PORTIONS OF THE MORONGO BASIN ZONE...TWENTYNINE PALMS. WILL ALLOW
ALL WIND ADVISORIES EXCEPT MORONGO BASIN TO EXPIRE AT 9 PM AND
EXTEND THAT ADVISORY UNTIL MIDNIGHT. SHOWERS HAVE DIMINISHED ACROSS
MOST OF THE CWA AS WELL...WITH EXCEPTION OF NORTHEAST CLARK...EAST
LINCOLN COUNTY AND NORTHERN MOHAVE COUNTY. WILL ADD SLIGHT CHANCE TO
NORTHEAST CLARK THROUGH MIDNIGHT. UPPER LOW MOVING SLOWLY TO THE
EAST CURRENTLY LOCATED ALONG THE CENTRAL NEVADA...UTAH BORDER. A
BRIEF...BUT HEAVY SNOW SHOWER ACROSS EAST CENTRAL LINCOLN COUNTY
LATE THIS AFTERNOON PROVIDED A COATING OF SNOW...PARTICULARLY IN AND
AROUND THE CALIENTE AREA. TEMPERATURES TONIGHT EXPECTED TO DROP INTO
THE MID 40S AT MCCARRAN...WHILE MANY SUBURBS...PARTICULARLY ACROSS
THE HIGHER ELEVATIONS LIKE SUMMERLIN WILL FALL INTO THE 30S BY
DAYBREAK.

.PREV DISCUSSION...AS EXPECTED...ISOLATED TO SCATTERED SHOWERS
DEVELOPED  ONCE COLD AIR ALOFT MOVED OVERHEAD. HAVE NOT SEEN MUCH
LIGHTNING EXCEPT OVER NORTHERN MOHAVE COUNTY WITHIN THE PAST TWO
HOURS. WE HAVE HAD REPORTS OF FLURRIES DOWN TO 3500 FEET IN SAN
BERNARDINO AND CLARK COUNTIES. COLD UPPER LOW PROGGED TO MOVE EAST
TONIGHT WITH DRIER NORTHWEST FLOW STARTING TO SPREAD IN FROM WEST.
LATEST MODEL RUNS NOW SLOWER TO MOVE LOW EAST AND LINGER LOW CENTER
OVER COLORADO/WYOMING BEFORE EJECTING SYSTEM OUT INTO THE CENTRAL
HIGH PLAINS FRIDAY. AT 3 PM...COLD FRONT LIES APPROXIMATELY ALONG
I-15 FROM ST. GEORGE TO BARSTOW. WILL CONTINUE WITH HIGH WIND
WARNING UNTIL 6 PM PDT FOR SAN BERNARDINO COUNTY AND HAVE DECIDED TO
EXTEND WIND ADVISORY FOR CENTRAL NYE AND ESMERALDA COUNTY THROUGH 6
PM PDT. WILL LET THE REST OF THE ADVISORIES EXPIRE AT 4 PM ALTHOUGH
IT WILL STAY BREEZY INTO THE EVENING HOURS.

.LONG TERM...NOT MUCH CHANGE MADE TO THE INHERITED FORECAST WITH A
ZONAL PATTERN PROGGED FOR MOST OF THE EXTENDED. BENIGN WEATHER
EXPECTED UNDER WEAK RIDGING... WITH LIMITED CLOUD COVERAGE AND
TEMPERATURES RUNNING ABOUT 7-10 DEGREES ABOVE NORMAL.
&&

.AVIATION...FOR KLAS: NORTHWEST SURFACE WINDS BETWEEN 10 AND 20 KTS
WILL CONTINUE THROUGH MUCH OF THE NIGHT WHILE GUSTS TO AROUND 25 KTS
ARE POSSIBLE THROUGH 09Z. ISOLATED TO SCATTERED SHOWER ACTIVITY WILL
BE CONFINED TO MAINLY THE MORMON MESA AND PEACH SPRINGS CORRIDORS
OVERNIGHT. NORTHWEST WINDS WILL INCREASE AND BECOME GUSTY BY MIDDAY
WEDNESDAY AND CONTINUE THROUGH THE AFTERNOON HOURS BEFORE SLOWLY
DIMINISHING TO AROUND 10KTS AFTER SUNSET.

THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: WEST TO NORTHWEST WINDS BETWEEN 20 AND 30 KTS WILL
CONTINUE THROUGH MUCH OF THE NIGHT WITH FREQUENT GUSTS UP TO 35 KTS
AND ISOLATED GUSTS IN CHANNELED AREAS TO 45 KTS. SHOWER ACTIVITY
WILL REMAIN ISOLATED TO SCATTERED IN NATURE AND BE CONFINED MAINLY
TO PORTIONS OF LINCOLN AND MOHAVE COUNTIES.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...WIND ADVISORY FOR CAZ525 THROUGH MIDNIGHT.
&&

CZYZYK/SALMEN/PIERCE/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 27, 6:33 AM PDT, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
633 AM PDT TUE MAR 27 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-280445-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
633 AM PDT TUE MAR 27 2007 /633 AM MST TUE MAR 27 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM WILL MOVE ACROSS THE SOUTHERN GREAT BASIN
AND MOJAVE DESERT TODAY AND TONIGHT. THIS SYSTEM WILL PRODUCE
STRONG AND GUSTY WINDS...SCATTERED RAIN AND SNOW SHOWERS AND BRING
MUCH COLDER AIR TO THE AREA TODAY. NUMEROUS WIND WARNINGS/
ADVISORIES REMAIN IN EFFECT WITH LINCOLN COUNTY ALSO UNDER A SNOW
ADVISORY. PLEASE SEE THE LATEST STATEMENTS FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO SIGNIFICANT WEATHER IS EXPECTED DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Local storm report, Mar 27, 8:23 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
823 PM PDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     NON-TSTM WND GST TWENTYNINE PALMS        34.14N 116.07W
03/27/2007  M56.00 MPH       SAN BERNARDINO     CA   ASOS

            BLOWING DUST AND SAND LOWERED VISIBILITIES TO ONE HALF
            MILE

0324 PM     NON-TSTM WND GST 9 WNW GASS PK           36.44N 115.33W
03/27/2007  M50.00 MPH       CLARK              NV   MESONET

            YUCCA GAP RAWS STATION

1205 PM     NON-TSTM WND GST NORTH LAS VEGAS         36.27N 115.14W
03/27/2007  M46.00 MPH       CLARK              NV   ASOS

            BLOWING DUST

1100 AM     NON-TSTM WND GST 5 SW MT. TRUMBULL       36.35N 113.20W
03/27/2007  M71.00 MPH       MOHAVE             AZ   MESONET

            MOUNT LOGAN RAWS STATION

0534 AM     NON-TSTM WND GST RED ROCK CANYON         36.14N 115.45W
03/27/2007  M56.00 MPH       CLARK              NV   MESONET

            DOWNSLOPE WIND EVENT AT RED ROCK RAWS STATION

0400 AM     NON-TSTM WND GST 3 S INDEPENDENCE        36.76N 118.20W
03/27/2007  M57.00 MPH       INYO               CA   MESONET

            INDEPENDENCE MESONET - STATION 9

0200 AM     NON-TSTM WND GST 4 ESE INDEPENDENCE      36.78N 118.13W
03/27/2007  M60.00 MPH       INYO               CA   MESONET

            INDEPENDENCE MESONET - STATION 11

&&

CZYZYK

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.